Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 100, NWS Lake Charles, LA

December 7, 2018Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this river flood warning at Dec 7, 2018, 2:24 PM CST for Jasper County, Tyler County, Texas. It took effect at Dec 10, 2018, 5:27 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2018, 2:24 PM CST (20:24 UTC)
In effect from
Dec 10, 2018, 5:27 AM CST
Expired
Dec 10, 2018, 9:34 AM CST
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Town Bluff (TBFT2). The gauge peaked at 67.19 ft at Dec 9, 2018, 6:00 AM CST.

actionminormoderate60657012/0712/0812/0912/1012/11
Action stage
64 ft
Minor stage
68 ft
Moderate stage
72 ft
Major stage
82.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 12:00 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 7, 12:00 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1200 PM CST Fri Dec 7 2018

.AVIATION...
Large area of rains to the west and north continue to make the
slow progression to the east today. Rains will spread into the
cstl taf lctns thru the aftn into the eve hours. Look for ceilings
and vsby to drop with the approach of the rains and remain
MVFR/IFR thru the eve into the ovrnght hours.

&&

.PREV DISCUSSION... /issued 1018 AM CST Fri Dec 7 2018/

UPDATE...
Radar mosaic shows an area of light to modt rain extending acrs
cntl and E TX, into cntl and N LA. This activity is expected to
persist and expand south over SE TX and portions of SW LA through
the aftn along a frontal boundary/sfc trough and ahead of an upper
level low over the SW US. Given the orientation of the rain area
and anticipated development today (per near-term HiRes progs),
adjusted POPs for this aftn. There will be an increasing chc for
heavy rainfall this aftn acrs the Lakes region of SE TX into
W/cntl LA, but the best potential for heavy rainfall will still be
tonight into Saturday morning. The Flash Flood Watch remains in
effect from this evening through Saturday evening with rain
amounts generally between 3 and 5 inches, but locally higher
amounts will be possible.

24

PREV DISCUSSION... /issued 518 AM CST Fri Dec 7 2018/

DISCUSSION...
12Z taf issuance.

AVIATION...
Radar showing SHRA over inland SE TX/C LA to near AEX which has
reported precip within the last hour. This will continue across
this region, gradually filling and becoming continuous RA with iso
TSRA later this evening and overnight hours into Saturday morning.
Ceilings at VFR now, but expected to drop to MVFR later this
morning at AEX, and this afternoon for BPT/LCH/LFT/ARA. Ceilings
expected to drop further to IFR when the heaviest precipitation
begins this evening through the overnight hours.

DML

PREV DISCUSSION... /issued 437 AM CST Fri Dec 7 2018/

DISCUSSION...Radar depicting scattered showers along ne-sw
oriented frontal boundary extending from near Monroe to Lufkin.
Mid and upper level cloudiness blankets the remainder of the
region. With cloud cover and a warmer south to southeast flow in
place, temperatures are running from 15 to 20 degrees above that
of yesterday morning at this time.

No major changes to forecast. Looking for a significant amount of
rain incoming for overnight and Saturday. Activity associated
with a sharp upper trof advancing east across the south plains
with deep tropical moisture overspreading the area. Models mass
fields continue to look concerning as strong ascent develops with
the approach of the system. WPC QPF has been utilized for this
forecast package and is continuing to show 3 to 5 inches for the
forecast area. As is always the case, isolated locations could
see significantly more. A Flash Flood Watch is in effect.

A severe threat also remains though somewhat limited. SPC has
placed the southern portion of the area within a marginal risk
siting damaging winds a possibility with stronger convection, as
well as an isolated tornado possible. Wind fields and shear very
impressive with system but limited instability will be in place.

Rains will end west to east as Saturday progresses with a dry
weather pattern returning for the first half of the week. Warm
days and cool nights can be expected. A return flow sets up
Wednesday and with it a chance for a few showers. Increased
chances arrive Thursday with the approach and passage of our next
cold front.

MARINE...Onshore winds will gradually strengthen through the day
as a low pressure trof deepens over east Texas. This feature is
expected to develop into a closed low with an associated cold
front and advance east along the coast overnight and Saturday
morning bringing widespread showers and isolated thunderstorms to
the northwest Gulf. Rains will diminish with its passage while
winds becoming northerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  52  38  48 / 100 100  20  10
LCH  60  62  43  51 / 100 100  20  10
LFT  58  63  42  50 / 100 100  30  10
BPT  58  61  43  51 / 100 100  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for LAZ027>033-041>045-052>055-073-074.

TX...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for TXZ180-201-215-216-259>262.

GM...Small Craft Advisory from 6 PM this evening to 6 PM CST Saturday
     for GMZ470-472-475.

     Small Craft Exercise Caution until 6 PM CST this evening for
     GMZ470-472-475.

     Small Craft Exercise Caution from 6 PM CST this evening through
     Saturday afternoon for GMZ430-432-435-450-452-455.

&&

AVIATION...19
Hazardous weather outlook, Dec 7, 6:54 AM CST, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
654 AM CST Fri Dec 7 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081300-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
654 AM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Widespread and potentially flooding rains will develop today and
overspread the entire area overnight. Rain amounts of 3 to 5
inches through Saturday will be common with isolated higher
amounts. A Flash Flood Watch is in effect.

A low end severe weather threat for thunderstorms producing
damaging winds and isolated tornadoes can be expected along
coastal southeast Texas into extreme southwest Louisiana. SPC has
placed this area within a marginal risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Potentially flooding rains will continue into Saturday gradually
tapering off late in the day from west to east. A Flash Flood
Watch is in effect.

A low end severe weather threat for thunderstorms producing
damaging winds and isolated tornadoes can be expected along
coastal southeast Texas and south Louisiana. SPC has placed this
area within a marginal risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

GMZ430-432-435-450-452-455-470-472-475-081300-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
654 AM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Winds will be strengthen through the day as low pressure over
east Texas deepens. Small Craft Advisories and Small Craft Should
Exercise Caution are in effect. Widespread showers and isolated
thunderstorms will overspread the northwest Gulf overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Low pressure with strong winds will advance across the northwest
Gulf Saturday with showers and isolated thunderstorms continuing.
Small Craft Advisories and Small Craft Should Exercise Caution are
in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:24 AM CSTSmall Craft AdvisoryLCH69 hr
Dec 7, 10:19 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
Dec 7, 10:19 AM CSTRiver Flood WarningLCHRapides10 days
Dec 7, 10:19 AM CSTRiver Flood WarningLCHCalcasieu47 hr
Dec 7, 10:19 AM CSTRiver Flood WarningLCHVernon72 hr
Dec 6, 8:36 PM CSTRiver Flood WarningLCHHardin5 days
Dec 6, 8:36 PM CSTRiver Flood WarningLCHHardin, Jefferson12 days
Dec 7, 2:24 PM CSTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange13 days
Dec 7, 2:24 PM CSTRiver Flood WarningLCHJefferson, Orange8 days

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.